Feedback on Retin-A Side Effects and Usage, page 30
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Skin is puffy, itchy and red
I have been using Retin-A for the past 12 weeks and my skin is so puffy and itchy and red. I itch in the night also. Stopped using and waiting for the bad to worst case to get over. Any alternative lotion to calm this situation down?
AskDocWeb: Many people find Benadryl helpful.
Subj: I can taste it
I think I am getting retin-a in my eye ducts. I believe I can taste it. Do you know of any problems with retin-a and eye health or accidentally ingesting very small amount?
AskDocWeb: Call your poison control center and please, take the warnings seriously and avoid getting it in your eyes or mouth.
Subj: Skin around eyes
My face doing good from retina, but I am concerned because the skin around my eyes getting more wrinkled than ever, complete with bags. I don’t know why, but I haven’t put some a round my eyes, maybe when I get sweat while I sleeping, it goes to my eyes area, and maybe when I put around my nose close to my eyes. I need this to go away please, I need help. I hate it. I look more old now, when I smile it shows more.
AskDocWeb: It sounds like you are putting it too close to your eyes. Please follow the directions.
I was prescribed tretinoin about a year ago for acne. I used it a few times and then found out I was 5 weeks pregnant. I continued to use it until I heard about the miscarriages and birth defects it can cause. I had a miscarriage when I was about 2 months. I started back using it about a month ago only to find out that I am pregnant again. I hope that the same thing will not happen this time, and maybe the last time my miscarriage was caused by something else.
Subj: What can I do?
I have always taken very good care of my skin, but a week ago I broke out under my nose and all along my chin line. I’m so frustrated! I’ve tried everything and each day it looks worse. I know it is probably hormonal, but what can I do?
AskDocWeb: If you’ve tried everything and it is still getting worse then maybe it is time to consult with a professional, a dermatologist.
Subj: Small holes on my face
I had been using RETIN-A since last week. I don’t use it now because I have got small holes on my face due to pimples and I am afraid that by using retin-a, it will widen the pores and will make my skin rough and dull. What should I do???
AskDocWeb: Over time it will make the pits appear smaller. Getting past that phase where the skin condition is worse before it gets better can be emotionally taxing.
Subj: Serious depression
I am a mental health professional and have recently seen several women who reportedly had serious depression after using retin-a. Any possibility this could be related? Thanks,
AskDocWeb: The obvious thing that comes to mind is that the same skin condition that warranted the use of Retin-A in the first place can also lead to depression. It is not listed as one of the side effects.
Couple questions as I was just described Retin-a micro 0.1%. I also have been using Finacea (azelaic acid 15%) for mild rosacea. Are these two safe to take together? Can I apply the Finacea at night, let it soak in, and then apply the retin-a? Also, why does it warn against applying it to the paranasal creases? What are the paranasal creases?
AskDocWeb: It is important to check with your doctor before combining Retin-A with any other product, the effects of either product could be increased or decreased…and very painful.
The paranasal creases are adjacent to and around the holes in your nose, your nasal cavities. They start where your upper lip meets your nostril and go up the outside on each side of your nose.
Subj: Pharmacist recommended
I love retin a. My dermatologist prescribed for my adult acne. I started with .25 and increased to .05. My pharmacist recommended that I either wait 20 minutes after cleansing my face to apply, or blow-dry my face and then apply. Both works. I do lightly exfoliate my face too. The results are beautiful with glowing, smooth skin. I get compliments all the time and I’m 47! People say I look 32… It’s a wonderful product that helps control acne and gives the benefits of youthful skin…
Subj: Herbal treatment?
I’m using Retino-A 0.025% for last two weeks. I have not noticed any changes on my skin. I just wanted to know, can I use herbal treatment like honey, lemon, curd on my face in the daytime. Please help me with your comment.
AskDocWeb: As long as it’s gentle to the skin, yes. The patient information specifically cautions against the use of spices or lime (especially the peel) and permanent that may irritate the skin. Be sure to check the ingredient list in any herbal remedy that you try. Some herbs interact with medication.
Subj: Mix moisturizer with Retin-A?
Is it okay to mix moisturizer with Retin-A to dilute it? I know that I need to wait 30 minutes to apply after washing my skin (because of the water), but does that apply to water based moisturizers? Thanks!
AskDocWeb: Please check with your doctor before combining Retin-A with any other product, the effects could be very painful.
I have been using Tazorac for about a year and I now have light facial hair. Should I discontinue using? Is this a side effect and what can I do to get rid of the hair??? Thanks
AskDocWeb: It’s not listed as a side effect. The most common side effects of Tazorac® cream and gel are peeling, burning, stinging, dry skin, red skin, and itching. You might try something like Vaniqa or consult with a dermatologist.
Subj: Used Retin A for years
I have used retin A for years and I will like to give you my comments. Retin-A will give you brown spots because your skin is more sensitive to the sun. Your skin has been pilling so you have a new skin that you need to protect all the time with sun-bleach protector. I hope this will help.
Subj: Liver counts
I am using Tretinoin creme nightly. My liver counts have been elevated and I am wondering if the creme could cause this?
AskDocWeb: It is possible, others have reported that their liver tests returned to normal upon discontinuing.
I had cosmoderm week and 1/2 go to try to get rid of lines around my lips. Some of the lines are gone however you still can see them especially when you’re outside. I told them about my pores so the Dr. gave me some free samples of Retin-A micro. My face is starting to peel. I started applying all over my face even under my eyes, am I allowed to put under my eyes or will it cause me more line? Will microdermbrasion work for the lines around my lips and will the Retin-A help my whole face? I’m only 41 and its really starting to bother me.
AskDocWeb: You should not apply Retin-A near your eyes, nose or mouth. Abrasion will help the small creases around your mouth and is safer for you than applying Retin-A in that area but using abrasion and Retin-A at the same time is not recommended.
Subj: Small spider veins on face
Just want to ask, I am 32 with large pores around nose and cheeks, and have small face spider veins. Can I use retin a only on certain area to avoid aggravate the veins, and if I already get desired effects, will I be able to stop using retin a? Thanks…
AskDocWeb: When it comes to spider veins, you may find that a vein specialist would be your best choice and the results will last.
Subj: Retin-A on neck
I’ve been using .1 Retin-A off and on for a long time – off when I’m feeling lazy, on when I notice saggy skin. Noticed my neck skin seemed to be getting more wrinkly (I’m 64, so it was no surprise), so, figuring my neck skin must be tougher than my face skin, I washed and dried it and put lots of .1 Retin-A on. The next day my neck was red where I applied it. It’s still red a week and a half later, and now it’s itching too. Obviously neck skin isn’t tougher than face skin. The only dermatologist in our somewhat remote area recently died (at 57 – bummer). Shall I just wait for the redness to go away? As to the itch, I have some allergies that often make my arms itch intensely. Any connection? Is the over-treated neck skin more vulnerable to the allergies? I’m feeling like it might be best not to scratch the itchy area.
AskDocWeb: It’s not that your neck skin is more vulnerable to your allergies, that’s just the way it reacts to the Retin-A. Do follow your feeling about not scratching in the area that itches. Using more is not better when it comes to medication. Please read the directions again.
Read more feedback about Retin-A
Report – 28 – 29 – Page 30 – 31 – 32 – 33 – Last Page 101
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.